Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 1, 2015, 2:37 PM PDT for Elko County, Nevada. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 2:37 PM PDT (21:37 UTC)
- Expired
- Jun 1, 2015, 3:00 PM PDT
- In force
- 23 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 137 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WUUS55 KLKN 012137 SVRLKN NVC007-012200- /O.NEW.KLKN.SV.W.0009.150601T2137Z-150601T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 237 PM PDT MON JUN 1 2015 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEASTERN NEVADA... * UNTIL 300 PM PDT * AT 235 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF RUBY VALLEY...OR NEAR SECRET PASS AND STATE HIGHWAY 229 ...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DEETH...STAR VALLEY...SECRET PASS AND ANGEL LAKE. THIS INCLUDES MILE MARKER 344 SR 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4077 11522 4084 11544 4119 11520 4103 11488 TIME...MOT...LOC 2135Z 204DEG 57KT 4089 11529 $$ TURNER
2 follow-up statements
824 WWUS55 KLKN 012150 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT MON JUN 1 2015 NVC007-012200- /O.CON.KLKN.SV.W.0009.000000T0000Z-150601T2200Z/ ELKO NV- 250 PM PDT MON JUN 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR CENTRAL ELKO COUNTY... AT 249 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF DEETH...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... DEETH...STAR VALLEY...ANGEL LAKE AND SECRET PASS. THIS INCLUDES MILE MARKER 344 SR 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4081 11518 4089 11537 4119 11520 4103 11488 TIME...MOT...LOC 2149Z 204DEG 57KT 4110 11516 $$ TURNER
310
WWUS55 KLKN 012157
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
257 PM PDT MON JUN 1 2015
NVC007-012206-
/O.EXP.KLKN.SV.W.0009.000000T0000Z-150601T2200Z/
ELKO NV-
257 PM PDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL
EXPIRE AT 300 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS. THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT
3 PM PDT. BRIEF HEAVY RAIN AND SMALL HAIL WILL REMAIN POSSIBLE AS
THE STORM WEAKENS THROUGH 330 PM.
LAT...LON 4081 11518 4089 11537 4119 11520 4103 11488
TIME...MOT...LOC 2155Z 204DEG 57KT 4110 11516
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:15 PM PDT, 22 minutes earlier.
Area forecast discussion, Jun 1, 2:15 PM PDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT MON JUN 1 2015 .SYNOPSIS...WARM AND DRY WEATHER IS EXPECTED ACROSS NEVADA ON TUESDAY...WITH TEMPERATURES TYPICAL OF EARLY JUNE. THE NEXT DISTURBANCE WILL PRODUCE SCATTERED AFTERNOON THUNDERSTORMS ACROSS MAINLY ELKO COUNTY WEDNESDAY AFTERNOON. LOW PRESSURE DEVELOPING IN CALIFORNIA WILL KEEP AFTERNOON THUNDERSTORMS IN THE FORECAST THURSDAY AND FRIDAY. TROPICAL MOISTURE FROM THE PACIFIC WILL INCREASE RAIN ACROSS NEVADA NEXT WEEKEND. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. VIGOROUS TROUGH ROTATING THROUGH THE PAC NW THIS AFTERNOON, WITH STRONG INSTABILITY AND DYNAMICS JUST CLIPPING NE NEVADA WITH A FEW STRONG THUNDERSTORMS. INTENSE SUPERCELL NORTH OF MONTELLO SHOWED ROTATION AND LARGE HAIL ON RADAR FOR A TIME, WITH ADDITIONAL STORMS DEVELOPING OVER THE RUBY MOUNTAINS. INSTABILITY WANES QUICKLY AFTER SUNSET, WITH ANY SHOWERS AND CUMULUS RAPIDLY DISSIPATING. TEMPERATURES OVERNIGHT TYPICAL OF EARLY JUNE. TUESDAY...TROUGH PERSISTS OVER THE PAC NW, WITH WARM DRY SW FLOW OVER NEVADA. VERY LITTLE IF ANY INSTABILITY TOMORROW, WITH NAM FORECASTING POSITIVE LIFTED INDICES. LEFT AN ISOLATED AFTERNOON THUNDERSTORM MENTION ACROSS FAR NORTHERN NEVADA TO MATCH THE NEIGHBORING WFOS, BUT THERE CERTAINLY WILL NOT BE MUCH. SW BREEZES RAMP UP SOME TUESDAY AFTERNOON, AVERAGING 10-20 MPH, WITH A FEW GUSTS OF 25-30 MPH, WITH THE WARM DRY SW FLOW ALOFT. AFTERNOON TEMPERATURES VERY NEAR EARLY JUNE NORMALS. WEDNESDAY...TROUGH REMAINS ANCHORED OVER THE PAC NW, WITH THE NEXT SHORTWAVE EMANATING FROM THIS TROUGH ENTERING NORTHERN CALIFORNIA AT 5 AM WEDNESDAY. MODEL GUIDANCE IN EXCELLENT AGREEMENT THAT TROUGH AXIS WILL ARRIVE IN NE NEVADA DURING THE AFTERNOON PEAK HEATING HOURS, IGNITING ANOTHER ROUND OF SCATTERED CONVECTION MAINLY ACROSS ELKO COUNTY. INCREASED POPS, SPECIFICALLY FOR THE HIGHER TERRAIN OF ELKO COUNTY, WHERE CONVECTION WILL BE MOST FAVORED. CAPE/SHEAR COMBINATION WILL BE SUFFICIENT FOR STRONG TO LOCALLY SEVERE THUNDERSTORMS ACROSS ELKO COUNTY WEDNESDAY AFTERNOON. TEMPERATURES AGAIN VERY NEAR EARLY JUNE NORMALS. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS COMING INTO SOME AGREEMENT ON BRINGING ANOTHER TROUGH INTO THE REGION WITH SUFFICIENT MOISTURE TO KEEP THINGS ON WET SIDE. WEDNESDAY NIGHT STARTS WITH A BROAD TROUGH OVER THE WEST COAST AND WESTERN INTERMOUNTAIN REGION ...BUT THE MAIN SOURCE OF RH FROM THE NORTHEAST PACIFIC. SUFFICIENT INSTABILITY FOR SHOWERS...BUT MOSTLY SLIGHT CHANCE TO LOW CHANCE. FROM THURSDAY THROUGH THE REMAINDER OF THE LONG RANGE PERIOD...THE TROUGH DIGS ALONG THE COAST AND CLOSES DRAMATICALLY. IT DOES NOT DEEPEN APPRECIABLY...STAYING BETWEEN 565 AND 570 DM AT 500 MB...BUT A DECENT RIDGE FORMS TO THE NORTHWEST....CREATING A QUASI-REX BLOCK OVER THE WEST. THIS KEEPS THE LOW IN PLAY OVER THE GREAT BASIN. HENCE...POPS THROUGH THE PERIOD. THE REAL THING TO TALK ABOUT IS HURRICANES ANDRES AND BLANCA IN THE EASTERN PACIFIC. THESE DIMINISH OVER TIME...BUT THEIR TROPICAL MOISTURE GETS ENTRAINED INTO THE COASTAL LOW AND BROUGHT INTO NEVADA. THE MAIN TRAJECTORY LOOKS AT THIS WRITING TO BE INTO WHITE PINE COUNTY...BUT IT'S NOT DUE UNTIL ABOUT SUNDAY...SO AM KEEPING AN OPEN MIND. KEPT POPS IN ALL WEEK...ON THE LOW SIDE...BUT KEEPS A MENTION OF PRECIP/STORMS. TEMPS COOL OFF UNDER THE TROUGH FOR A NICE LATE SPRING WEEK. BB && .AVIATION...EXPECTING SOME VCSH/VCTS AT KEKO THIS AFTERNOON AND EVENING...WITH MAINLY MIDDLE LEVEL CIGS AT KELY. KWMC AND KTPH ARE MAINLY IN THE DRIER AIR TO THE WEST. WINDS COULD GUST INTO THE MID 20 KNOT RANGE AT ALL FIELDS...WITH HIGHER VARIABLE GUSTS NEAR THE STORMS AROUND KEKO. THIS ALL TAPERS OFF AFTER SUNSET. VFR AT ALL SITES WILL DOMINATE THROUGH THE PERIOD. A FEW BUILDUPS MIGHT OCCUR TUESDAY AFTERNOON AROUND KEKO AND KWMC. BB && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/98/98
In the hours before
Special weather statement, Jun 1, 11:58 AM PDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1158 AM PDT MON JUN 1 2015 NVZ031-011945- NORTHERN ELKO COUNTY NV- 1158 AM PDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 1245 PM PDT... AT 1156 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CONTACT...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. STORMS ALONG U.S. HIGHWAY 93 FROM CONTACT TO JACKPOT ARE EXPECTED TO INTENSIFY OVER THE NEXT HOUR. LOCATIONS IMPACTED INCLUDE... CONTACT AND JACKPOT. U.S. HIGHWAY 93 FROM CONTACT TO JACKPOT. LAT...LON 4156 11471 4162 11491 4200 11479 4199 11439 TIME...MOT...LOC 1856Z 205DEG 47KT 4173 11474 TURNER
Special weather statement, Jun 1, 12:31 PM PDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1231 PM PDT MON JUN 1 2015
NVZ031-033-012015-
SOUTHEASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-
1231 PM PDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 115 PM
PDT...
AT 1229 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONTELLO...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTELLO.
STATE HIGHWAY 233 NEAR MONTELLO.
LAT...LON 4107 11420 4119 11436 4120 11436 4156 11404
4121 11404
TIME...MOT...LOC 1929Z 217DEG 49KT 4127 11418
TURNERSpecial weather statement, Jun 1, 12:36 PM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1236 PM PDT MON JUN 1 2015
NVZ031-012015-
NORTHERN ELKO COUNTY NV-
1236 PM PDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
115 PM PDT...
AT 1235 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS OVER NORTHEAST ELKO COUNTY...FROM NEAR JACKPOT
TO NEAR CONTACT...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
CONTACT AND JACKPOT.
U.S. HIGHWAY 93 FROM NEAR CONTACT TO NEAR JACKPOT.
LAT...LON 4188 11404 4187 11406 4155 11478 4194 11516
4200 11504 4200 11495 4199 11404
TIME...MOT...LOC 1935Z 228DEG 52KT 4186 11478
TURNERSpecial weather statement, Jun 1, 1:33 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 133 PM PDT MON JUN 1 2015 NVZ031-012115- NORTHERN ELKO COUNTY NV- 133 PM PDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 131 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTH OF MONTELLO...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELKO COUNTY. LAT...LON 4137 11430 4181 11439 4182 11404 4138 11404 TIME...MOT...LOC 2031Z 176DEG 45KT 4154 11419 TURNER
Special weather statement, Jun 1, 2:11 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT MON JUN 1 2015 NVZ034-038-039-012200- SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- 211 PM PDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 300 PM PDT... AT 209 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RUBY VALLEY...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS EXPECTED ON THE RUBY MOUNTAINS THROUGH 3 PM. LOCATIONS IMPACTED INCLUDE... THE CENTRAL RUBY MOUNTAINS. CLOVER VALLEY...RUBY VALLEY AND SECRET PASS. LAT...LON 4063 11532 4075 11546 4099 11515 4083 11491 TIME...MOT...LOC 2109Z 230DEG 48KT 4073 11531 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:58 AM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 1, 12:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 1, 12:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jun 1, 1:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jun 1, 1:38 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 40 min |
| Jun 1, 2:11 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jun 1, 2:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 1, 2:53 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jun 1, 3:05 PM PDT | Special Weather Statement | LKN | Elko | 25 min |
| Jun 1, 3:09 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Jun 1, 3:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jun 1, 3:46 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 29 min |
| Jun 1, 4:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 12 min |
| Jun 1, 4:16 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 13 min |
| Jun 1, 4:47 PM PDT | Special Weather Statement | LKN | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.